Norco Addiction Withdrawal

Withdrawal from drugs results from abrupt discontinuation of the medication. This is especially true when an individual has been taking a substance for a long period of time and their body has become accustomed to the chemicals. Withdrawal symptoms are actually a reflection of the body’s reaction to the absence or deficiency of the drug in the system. Withdrawal is one of the major reasons why many people can find it a Herculean task to stop taking certain drugs.

Norco, being a narcotic (synthetic narcotic based on hydrocodone), definitely comes with a number of withdrawal symptoms. There is no uniformity in the withdrawal symptoms exhibited by recovering addicts. The severity of the withdrawal symptoms is dependent on the amount of drug last taken, the duration of time since the last dose, health of the individual as well as how long the drug has been taken.

Norco is a narcotic painkiller combining acetaminophen and hydrocodone. It is derived from opiates and therefore incorporates a high potential for addiction, just like all narcotics. It may induce physical and psychological dependence similar to that of morphine. In addition, it provokes withdrawal symptoms like typical opiates when stopped.

Norco Addiction Withdrawal

The time taken for Norco addiction varies with each individual, mainly depending on how much of the drug is taken as well as the personal history of the addict. However, it mainly results when an individual decides to take more of the drug than the recommended dosage or uses it for pleasure and not for medical purposes. This eventually leads to development of Norco craving.

Eventually, the individual becomes psychologically and physically dependent on Norco, and some users begin to concentrate all their effort on obtaining these drugs and taking them. After taking these drugs for some time, the individual finds the initial doses losing their effectiveness in bringing about the euphoria or relieving pain. This prompts them to take more of the drug. Every new dose eventually loses its effectiveness and therefore the individual will have to continue increasing the amounts every now and then.

Norco Abuse Withdrawal Symptoms

  • Nausea
  • Tremors
  • Anxiety
  • Diarrhea
  • Vomiting
  • Headaches
  • Mood swings
  • Hallucinations
  • Pains and aches
  • Loss of appetite
  • Extreme sweating
  • Flu-like symptoms
  • Fever chills (rigors)
  • Piloerection (goose bumps)
  • Upper respiratory problems

While Norco addiction withdrawal symptoms are not harmful or particularly dangerous, they are quite unpleasant and uncomfortable. They can be so uncomfortable that an individual may revert back to taking the drugs just to ease the symptoms. For this reason, it is important for a user to gradually reduce their dose when stopping Norco.

In most circumstances, this is best achieved under the direction of doctors in a controlled environment. Trained medical professionals can help a user to reduce the dose at a reasonable pace, thereby reducing the risk of withdrawal symptoms.

Leave a Reply